Alert archive / Nebraska / Wind Advisories in 2016
Wind Advisory 15, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Nov 24, 2016, 3:02 AM MST for Cheyenne County, Kimball County, Nebraska. It took effect at Nov 24, 2016, 8:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2016, 3:02 AM MST (10:02 UTC)
- In effect from
- Nov 24, 2016, 8:00 AM MST
- Expired
- Nov 24, 2016, 4:03 PM MST
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
Counties Cheyenne County, NE, Kimball County, NE
The radar
The Cheyenne radar (KCYS), 122 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 10.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1729 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
761 WWUS75 KCYS 241002 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 302 AM MST THU NOV 24 2016 ...HIGH WIND WARNING IN EFFECT FOR THE ARLINGTON AREA AND INTERSTATE 80 SUMMIT TONIGHT THROUGH EARLY THURSDAY MORNING... ...WIND ADVISORY IN EFFECT FOR KIMBALL AND SIDNEY AREAS FROM MID MORNING UNTIL SUNSET... WYZ110-116-241500- /O.CON.KCYS.HW.W.0024.000000T0000Z-161124T1500Z/ NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...BUFORD... PUMPKIN VINE...VEDAUWOO 302 AM MST THU NOV 24 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * TIMING...STRONG WINDS INCREASING TOWARDS DAYBREAK AND GRADUALLY DIMINISHING BY MID MORNING. * WINDS...WEST AT SPEEDS OF 30 TO 45 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...HIGH RISK FOR TRUCK BLOWOVERS ESPECIALLY ON INTERSTATE 80. LIGHT SNOWFALL WILL ACCOMPANY THE HIGH WINDS WITH ACCUMULATIONS AROUND ONE HALF INCH OR LESS. VISIBILITY MAY BE REDUCED AT TIMES IN FALLING AND BLOWING SNOW AND CONDITIONS MAY BE SLICK IN SPOTS. REDUCE SPEEDS AND INCREASE SPACE BETWEEN YOU AND OTHER VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NEZ054-055-250000- /O.NEW.KCYS.WI.Y.0015.161124T1500Z-161125T0000Z/ KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...KIMBALL...BROWNSON...SIDNEY 302 AM MST THU NOV 24 2016 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. * TIMING...STRONG NORTHWEST WINDS INCREASING BY MID MORNING WITH SPEEDS DIMINISHING AROUND SUNSET. * WINDS...NORTHWEST AT 25 TO 35 WITH GUSTS TO 50 MPH AROUND MIDDAY. * IMPACTS...LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. THIS MAY ALSO CAUSE SOME BLOWING DUST ALONG INTERSTATE 80...AND REDUCE THE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
490 WWUS75 KCYS 241113 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 413 AM MST THU NOV 24 2016 ...HIGH WIND WARNING IN EFFECT FOR THE ARLINGTON AREA HAS BEEN CANCELLED... ...THE I-80 SUMMIT HIGH WIND WARNING WILL CONTINUE THROUGH MID MORNING... ...WIND ADVISORY IN EFFECT FOR KIMBALL AND SIDNEY AREAS FROM MID MORNING UNTIL SUNSET... WYZ110-241215- /O.CAN.KCYS.HW.W.0024.000000T0000Z-161124T1500Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 413 AM MST THU NOV 24 2016 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. WEST TO NORTHWEST WINDS AT 30 TO 45 MPH WILL PERSIST THROUGH THE MORNING WHICH WILL CREATE BLOWING AND DRIFTING OF SNOW. HOWEVER, WIND SPEEDS ARE EXPECTED TO REMAIN BELOW WARNING CRITERIA. $$ WYZ116-241500- /O.CON.KCYS.HW.W.0024.000000T0000Z-161124T1500Z/ SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...BUFORD...PUMPKIN VINE...VEDAUWOO 413 AM MST THU NOV 24 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * TIMING...STRONG WINDS INCREASING TOWARDS DAYBREAK AND GRADUALLY DIMINISHING BY MID MORNING. * WINDS...WEST AT SPEEDS OF 30 TO 45 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...HIGH RISK FOR TRUCK BLOWOVERS ESPECIALLY ON INTERSTATE 80. LIGHT SNOWFALL WILL ACCOMPANY THE HIGH WINDS WITH ACCUMULATIONS AROUND ONE HALF INCH OR LESS. VISIBILITY MAY BE REDUCED AT TIMES IN FALLING AND BLOWING SNOW AND CONDITIONS MAY BE SLICK IN SPOTS. REDUCE SPEEDS AND INCREASE SPACE BETWEEN YOU AND OTHER VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NEZ054-055-241915- /O.CON.KCYS.WI.Y.0015.161124T1500Z-161125T0000Z/ KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...KIMBALL...BROWNSON...SIDNEY 413 AM MST THU NOV 24 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * TIMING...STRONG NORTHWEST WINDS INCREASING BY MID MORNING WITH SPEEDS DIMINISHING AROUND SUNSET. * WINDS...NORTHWEST AT 25 TO 35 WITH GUSTS TO 50 MPH AROUND MIDDAY. * IMPACTS...LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. THIS MAY ALSO CAUSE SOME BLOWING DUST ALONG INTERSTATE 80... AND REDUCE THE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
570 WWUS75 KCYS 241443 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 743 AM MST THU NOV 24 2016 ...THE I-80 SUMMIT HIGH WIND WARNING WILL EXPIRE AT 8 AM THIS MORNING... ...WIND ADVISORY IN EFFECT FOR KIMBALL AND SIDNEY AREAS FROM MID MORNING UNTIL SUNSET... WYZ116-241545- /O.EXP.KCYS.HW.W.0024.000000T0000Z-161124T1500Z/ SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...BUFORD...PUMPKIN VINE...VEDAUWOO 743 AM MST THU NOV 24 2016 ...HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING... STRONGEST WINDS ARE SHIFTING EASTWARD AS THE LOW PRESSURE SYSTEM THAT BROUGHT THE WINDS TRACKS EASTWARD INTO KANSAS. WINDS WILL REMAIN STRONG OVER THE I-80 SUMMIT WITH GUSTS TO 45 MPH...BUT ARE EXPECTED TO REMAIN BELOW WARNING LEVELS. THEREFORE...THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE ON TIME AT 8 AM. $$ NEZ054-055-242245- /O.CON.KCYS.WI.Y.0015.161124T1500Z-161125T0000Z/ KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...KIMBALL...BROWNSON...SIDNEY 743 AM MST THU NOV 24 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...STRONG NORTHWEST WINDS INCREASING BY MID MORNING WITH SPEEDS DIMINISHING AROUND SUNSET. * WINDS...NORTHWEST AT 25 TO 35 WITH GUSTS TO 50 MPH AROUND MIDDAY. * IMPACTS...LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. THIS MAY ALSO CAUSE SOME BLOWING DUST ALONG INTERSTATE 80... AND REDUCE THE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
645 WWUS75 KCYS 242303 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 403 PM MST THU NOV 24 2016 NEZ054-055-250015- /O.CAN.KCYS.WI.Y.0015.000000T0000Z-161125T0000Z/ KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...KIMBALL...BROWNSON...SIDNEY 403 PM MST THU NOV 24 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND ADVISORY. OBSERVATIONS SHOW THAT WINDS ACROSS THE SOUTHERN PANHANDLE HAVE DECREASED WELL BELOW ADVISORY LIMITS, SO WILL END THE WIND ADVISORY EARLY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Nov 23, 11:01 PM MST, 4 hours 1 minute earlier.
Area forecast discussion, Nov 23, 11:01 PM MST, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Cheyenne WY 1101 PM MST Wed Nov 23 2016 .SHORT TERM...(This evening through Friday night) Issued at 153 PM MST Wed Nov 23 2016 Winds are the primary forecast concern in the short term. Currently...Low pressure being analyzed on surface analysis over central Idaho with a trailing cold front into northwest Utah and northeastern Nevada. Radar is pretty much PPINE across southeast Wyoming and Nebraska Panhandle. Expecting showers to eventually begin increasing across southwest Carbon County later this afternoon. Can see on latest IR imagery some cooling cloud tops just west of that area, spreading eastward, so do believe this forecast is still on track. 700mb winds really begin ramping up towards 00Z today, up to 40kts as the low approaches. By 06Z, 700mb winds up to 45kts out that way as the upper vort center moves into northwestern Carbon County. Latest WRKHGT forecast product showing the Craig to Casper 850/700mb height gradients increasing to 60/48mtrs by 09Z. Do believe this will be the timeframe for strongest winds. Latest GFS soundings showing winds just off the surface increasing over the I-80 Summit after 09Z tonight with 50-55kts between 09 and 12Z. Went ahead with a high wind warning for the Summit as well as the Arlington warning that was already in effect. Lower area may not see the stronger winds as we do have an area of UVV moving over the area. Evening/Mid shifts though will need to monitor winds though to possibly expand the warnings east of the Laramie Range. Going to be a cold and blustery day for Thanksgiving across the area. 850/700mb winds across southeast Wyoming are 35/45kts respectively...so Cheyenne will easily be gusting to 40-45MPH. Still a little too early for wind advisories in the Panhandle, but it looks like a good shot as forecast 850mb winds are 35-40kts out there from 15-21Z. Clearing skies Thursday night into Friday will make for some pretty cold overnight temperatures. Teens should be pretty common, especially out west. Warmer temperatures for Friday as 700mb temperatures climb back above freezing. .LONG TERM...(Saturday through Wednesday) Issued at 153 PM MST Wed Nov 23 2016 Mildest day of the period will be on Saturday as the CWA resides on the back side of a departing upper ridge. max temps over the plains should reach well into the 50s with even a few lower 60s possible over the Panhandle. Trend back to colder and unsettled weather ensues on Sunday as a large upper trough moves ovr much of the western CONUS and next cold front sweeps across the CWA. This will bring some snow showers to mainly western parts of the CWA through Sunday night, especially the higher mtns. Rather cold temperatures will hold through Tuesday as additional shortwave energy dives southeast across the Rockys and amplifies the upper trough over the center of the nation. This will keep snow shower going at times over the mtns through Tuesday while more isolated activity occurs over the surrounding lower elevations. Dry and a little warmer Weds as a short upper ridge moves across ahead of the next upper trough that will move into the Pacific NW. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1057 PM MST Wed Nov 23 2016 A frontal passage will occur through mid morning Thursday with west to northwest winds increasing over the sites. The strongest winds will stretch from RWL to SNY where gusts to 30-40 kts will be common. Brief IFR vis in light snow will be possible at RWL over the next few hours, otherwise isolated showers with mainly VFR conditions will prevail behind the front. Expect winds to decrease by late afternoon into the evening. && .FIRE WEATHER... Issued at 153 PM MST Wed Nov 23 2016 Windy conditions expected this evening through Thursday as a low pressure system moves through the area. Wind prone areas could see wind gusts in excess of 60MPH along the I-80 corridor with gusts in excess of 40-45 MPH elsewhere. Fortunately...afternoon humidities will be well above critical levels and we do have some areas with a snow pack...so fire concerns should be pretty minimal. Cold temperatures to stay with us through the next week that will keep humidities in check. No fire weather concerns expected. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...High Wind Warning until 8 AM MST Thursday for WYZ110-116. NE...None. && SHORT TERM...GCC LONG TERM...RE AVIATION...ZF FIRE WEATHER...GCC
Hazardous weather outlook, Nov 23, 7:55 PM MST, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 755 PM MST WED NOV 23 2016 WYZ101>119-250300- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 755 PM MST WED NOV 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT A HIGH WIND WARNING IS IN EFFECT FOR THE ARLINGTON AREA AND SOUTHERN LARAMIE RANGE INCLUDING THE I-80 SUMMIT LATE TONIGHT. SEE THE LATEST HIGH WIND WARNING FOR FURTHER DETAILS. MORE SNOW IS EXPECTED ACROSS SOUTHEAST WYOMING TONIGHT THROUGH THURSDAY MORNING WITH SNOW AMOUNTS GENERALLY AN INCH OR LESS ACROSS THE PLAINS AND HIGH VALLEYS...AND 2 TO 4 INCH AMOUNTS POSSIBLE IN THE MOUNTAINS. REDUCED VISIBILITY AND SLICK CONDITIONS DUE TO BLOWING SNOW IN AND NEAR THE MOUNTAINS IS POSSIBLE INCLUDING THE INTERSTATE 80 CORRIDOR FROM RAWLINS TO CHEYENNE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NEZ002-003-019>021-054-055-095-096-250300- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 755 PM MST WED NOV 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SNOW SHOWERS WILL BE POSSIBLE THURSDAY MORNING MAINLY IN THE NORTHERN NEBRASKA PANHANDLE. LITTLE OR NO TRAVEL IMPACTS ARE ANTICIPATED WITH THIS SNOWFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Nebraska, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.